MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, a5, patient information: unknown/not provided.Section d6a, if implanted, give date: not applicable.There is no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There is no indication the lens was implanted.Therefore, not explanted.Section h6- health effect - impact code: 4625 used to capture the incision enlargement.Section h6- health effect - clinical code: 4581 used to capture the incision enlargement.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was not able to be implanted due to the incision size in the patient's right eye.The doctor inserted the cartridge tip into the eye.The incision may have been too small and it seemed the cartridge was inside the eye but it¿s difficult to confirm.Reportedly, the lens came out of the injector and pushed the injector back as the lens was being placed into the eye.When the doctor began to twist somehow the injector came out of the incision.The iol was not fully inserted and was caught in the incision.The iol was not fully inserted and was caught in the incision.The doctor carefully removed the iol from the incision using additional maneuvers.The issue may have been related to use error but it¿s difficult to say.The doctor had to switch to a backup dcb00 of the same diopter and widen the incision.The doctor said that it¿s impossible to say whether we send him a bad product or if it's human error.His incision was 2.3 mm (millimeter).The iol is a higher diopter 27.5 so he had to enlarge the incision to insert the lens.There were no adverse effects.The patient¿s pressure 1 day postop was 34 then went down to 13 later the same day when the doctor checked her.Reportedly, the patient is doing well.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20317559
Report Number3012236936-2024-000264
Device Sequence Number12679927
Product Code HQL
UDI-Device Identifier05050474636231
UDI-Public(01)05050474636231(17)251110
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient RaceWhite